MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA FINE INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA FINE INSULIN SYRINGE; PISTON SYRINGE
Model Number 329416
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 130 bd ultra fine¿ insulin syringe experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: material no:329416 batch no: unknown.Reported on behalf of consumer that the consumer had approximately 130 insulin syringes with condensation inside of the barrel and poly bags.Stated when the consumer draws up the insulin there is a small line in the barrel that moves it, believing it is condensation.Unable to provide lot #.Date of event: unknown.
 
Additional Manufacturer Narrative
H6.Investigation summary: no samples (including photos) were returned as of 31 july 2020 therefore the complaint could not be confirmed and the root cause is undetermined.Unable to perform a dhr review for foreign matter in barrel and foreign matter in polybag due to unknown lot number.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD ULTRA FINE INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10277267
Report Number1920898-2020-00859
Device Sequence Number11386796
Product Code FMF
UDI-Device Identifier00382903294169
UDI-Public00382903294169
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number329416
Device Catalogue Number329416
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;